Hail, Houston
- When
- April 7, 3:58 PM CST
- Where
- Houston County, 2 mi NE of Weches
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.550, -95.200
Nickel-size hail that covered ground for 30 minutes.
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 7, 2:10 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 PM CDT WED APR 7 2004 .DISCUSSION... SPC WILL BE ISSUING SEVERE THUNDERSTORM WATCH #48 SHORTLY. THE WATCH IS IN EFFECT THROUGH 8 PM. INSTABILITY STILL REMAINS MARGINAL AT THIS TIME BUT AM RE-WORKING ZONES TO MATCH CURRENT SPC OUTLOOK/WATCH. VIS SATELLITE SHOWING A DEVELOPING LINE OF CU SO MAYBE SPC IS ON TO SOMETHING. AFTER TONIGHTS SYSTEM PUSHES EAST...SE TX WILL BE INFLUENCED BY A RATHER DRT AIR MASS. GROUND IS STILL WET AND THINK PATCHY FOG IS A GOOD BET TONIGHT...NOT AS WIDESPREAD OR DENSE AS LAST NIGHT. FCST MODEL SOUNDINGS SUPPORT TEMPS IN THE LOWER 80S THU/FRI. ON SATURDAY...A COLD FRONT WILL CROSS THE AREA. PREFER THE SLOWER ETA/ECMWF/NOGAPS SOLN. WILL MENTION THUNDER SAT/SAT NITE AS LI-S ARE -7...TT IN THE MID 50S AND K INDICES IN THE LOW 30S. A CHILLY RAIN IS EXPECTED ON EASTER AS ISENTROPIC UP LIFT IS MAXIMIZED. LIFT IS ENHANCED AS SE TX LIES IN A 25H JET COUPLET. WEAK RIDGING BULDS INTO TEXAS NEXT WEEK. LOOKS TO BE SEASONAL AND DRY NEXT WEEK. 43/46 && .HGX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 01Z FOR BRAZOS...MADISON...GRIMES...WALKER HOUSTON...TRINITY...SAN JACINTO AND POLK && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 56 81 58 83 64 / 20 0 0 0 0 HOUSTON (IAH) 58 83 59 83 65 / 10 0 0 0 0 GALVESTON (GLS) 65 77 66 77 71 / 5 0 0 0 0 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CDT WED APR 7 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-080130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 323 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER CENTRAL TEXAS. THESE STORMS WILL PUSH EAST AND CLIP THE NORTHERN THIRD OF SOUTHEAST TEXAS...GENERALLY NORTH OF A CALDWELL TO SEGNO LINE. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING DOWNBURST WINDS ALTHOUGH 1/2 TO 1 INCH DIAMETER HAIL IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BRAZOS...MADISON...GRIMES SAN JACINTO...POLK...WALKER...HOUSTON AND TRINITY COUNTIES THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL CROSS THE AREA ON SATURDAY EVENING. A FEW STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONTAL PASSAGE. EASTER SUNDAY WILL BE RAINY AND CONSIDERABLE COOLER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EVENING.
The Shreveport radar (KSHV), 163 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
8 hail. Local standard time, as filed.
Nickel-size hail that covered ground for 30 minutes.
Half dollar-size hail.
Hail in the town of Weches.
Golfball-size hail north of FM 230.
Golfball-size hail in the town of Trinity.
Half dollar-size hail covering the ground.
Ping Pong ball-size hail covering ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392872, 5392873, 5392874, 5392875, 5392877, 5392876, 5392878, 5392879.